Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Discrete Mathematics and Applications

Editor-in-Chief: Zubkov, Andrei

6 Issues per year

CiteScore 2016: 0.16

SCImago Journal Rank (SJR) 2016: 0.231
Source Normalized Impact per Paper (SNIP) 2016: 0.552

See all formats and pricing
More options …
Volume 26, Issue 3


Extinction of decomposable branching processes

Vladimir A. Vatutin / Elena E. Dyakonova
Published Online: 2016-07-15 | DOI: https://doi.org/10.1515/dma-2016-0016


The asymptotic behavior, as n → ∞, of the conditional distribution of the number of particles in a decomposable critical branching process Z(m) = (Z1 (m), …, ZN(m)) with N types of particles at moment m = nk, k = 0(n), is investigated given that the extinction moment of the process equals to n.

Keywords: decomposable branching processes; criticality; conditional limit theorems

Note: Originally published in Diskretnaya Matematika (2015) 27, No_4, 26–37 (in Russian).


  • [1]

    Athreya K.B., Ney P.E., Branching Processes, Berlin: Springer, 1972.Google Scholar

  • [2]

    Kozlov M.V., “On the asymptotic behavior of the probability of non-extinction for critical branching processes in a random environment”, Theory Probab. Appl., 21:4 (1977), 791–804.Google Scholar

  • [3]

    Afanasyev V.I., “Functional limit theorems for the decomposable branching process with two types of particles”, Discrete Math. Appl., 26 (2016), 71–88.Web of ScienceGoogle Scholar

  • [4]

    Vatutin V.A., Dyakonova E.E., “Decomposable branching processses with a fixed moment of extinction”, Proc. Steklov Inst.Mathem., 290 (2015) (to appear).Google Scholar

  • [5]

    Foster J., Ney P., “Decomposable critical multi-type branching processes”, Sanhya: the Indian J. Statist., Ser. A, 38 (1976), 28–37.Google Scholar

  • [6]

    Foster J., Ney P., “Limit laws for decomposable critical branching processes”, Z. Wahrscheinlichkeitstheorie verw. Gebiete, 46 (1978), 13–43.Google Scholar

  • [7]

    Markushevich A.I., The theory of analytic functions, Translated from the second Russian edition, Delhi: Hindustan Publishing Corp., 1963.Google Scholar

  • [8]

    Ogura Y., “Asymptotic behavior of multitype Galton-Watson processes”, J. Math. Kyoto Univ., 15 (1975), 251–302.Google Scholar

  • [9]

    Polin A. K., “Limit theorems for decomposable critical branching processes”, Mathematics of the USSR-Sbornik, 29:3 (1976), 377–392.Google Scholar

  • [10]

    Polin A. K., “Limit theorems for decomposable branching processes with final types”, Mathematics of the USSR-Sbornik, 33:1 (1977), 136–146.Google Scholar

  • [11]

    Savin A. A., Chistyakov V. P., “Some theorems for branching processes with several types of particles”, Theory Probab. Appl., 7:1 (1962), 93–100.Google Scholar

  • [12]

    Vatutin V. A., “The structure of decomposable reduced branching processes. I. Finite-dimensional distributions”, Theory Probab. Appl., 59:4 (2015), 641–662.Google Scholar

  • [13]

    Vatutin V. A., Sagitov S. M., “A decomposable critical branching process with two types of particles”, Proc. Steklov Inst. Math., 177 (1988), 1–19.Google Scholar

  • [14]

    Vatutin V.A., Dyakonova E.E., Jagers P., Sagitov S.M., “A decomposable branching process in a markovian environment”, Article ID 694285, Int. J. Stoch. Analysis, 2012 (2012), 24 pp.Google Scholar

  • [15]

    Zubkov A. M., “The limit behaviour of decomposable critical branching processes with two types of particles”, Theory Probab. Appl., 27:2 (1983), 235–237.Google Scholar

About the article

Received: 2015-06-18

Published Online: 2016-07-15

Published in Print: 2016-07-01

Funding Source: Russian Science Foundation

Award identifier / Grant number: 14-50-00005

This work was supported by the Russian Science Foundation under grant no. 14-50-00005

Citation Information: Discrete Mathematics and Applications, Volume 26, Issue 3, Pages 183–192, ISSN (Online) 1569-3929, ISSN (Print) 0924-9265, DOI: https://doi.org/10.1515/dma-2016-0016.

Export Citation

© 2016 Walter de Gruyter GmbH, Berlin/Boston. Copyright Clearance Center

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Елена Евгеньевна Дьяконова and Elena Evgen'evna D'yakonova
Дискретная математика, 2016, Volume 28, Number 4, Page 58

Comments (0)

Please log in or register to comment.
Log in